Anaphylactoid reaction during hemodiafiltration on AN69 membrane in a patient with atypical hemolytic uremic syndrome: A pediatric case report


Karakaya Z., Duyu M., Koksal Atis S.

HEMODIALYSIS INTERNATIONAL, 2021 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume:
  • Publication Date: 2021
  • Doi Number: 10.1111/hdi.12966
  • Title of Journal : HEMODIALYSIS INTERNATIONAL

Abstract

Reactions associated with hemodiafiltration can be life threatening if not recognized early in the course of dialysis. AN69 (acrylonitrile and sodium methallyl sulfonate copolymer) membrane-associated reactions during hemodialysis have been documented in adult patients receiving angiotensin converting enzyme inhibitors, which are thought to be triggered by the negative charge of the AN69 membrane. Here, we present a 5-month-old girl requiring continuous renal replacement therapy (CRRT) for acute kidney injury secondary to atypical hemolytic uremic syndrome who experienced acute cyanosis, angioedema, tachycardia, and impaired circulation during CRRT. After switching to a different type of hemofiltration membrane, her clinical findings improved and she was able to tolerate hemodialysis. We concluded that she had experienced an anaphylactoid reaction to the AN69 membrane. To our knowledge, this case is the first pediatric case report of AN69 membrane-associated anaphylactoid reaction.